Alert archive / Pennsylvania / River Flood Advisories in 2012
River Flood Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood advisory at Jan 26, 2012, 11:05 AM EST for Allegheny County, Pennsylvania. It took effect at Jan 28, 2012, 6:50 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 11:05 AM EST (16:05 UTC)
- In effect from
- Jan 28, 2012, 6:50 AM EST
- Expired
- Jan 29, 2012, 10:17 AM EST
- In force
- 27 hr
- Issued by
- NWS Pittsburgh, PA
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Pittsburgh (PTTP1).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03085152, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood advisory went out at Jan 26, 10:09 AM EST, 56 minutes earlier.
Area forecast discussion, Jan 26, 10:09 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1009 AM EST THU JAN 26 2012
.SYNOPSIS...
LOW PRESSURE WILL BRING RAIN AND WARMER TEMPERATURES THIS
AFTERNOON. RAIN WILL CONTINUE TONIGHT AND CHANGE OVER TO SNOW
SHOWERS BEFORE DIMINISHING FRIDAY. IT WILL TURN COLDER FOR THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE ALLOWED WINTER WEATHER ADVISORY TO EXPIRE AT 10AM.
TEMPERATURE AT FRANKLIN HAS RISEN TO 32 DEGREES...ALONG WITH 32
DEGREES AT DUBOIS. HAVE ISSUED SPS TO ACCOUNT FOR ISOLATED
LOCATIONS THAT MAY STILL RECEIVE FREEZING RAIN THROUGH THE REST OF
THE MORNING.
HAVE ALSO ISSUED FLOOD WATCH FOR PITTSBURGH AND LOCATIONS SOUTH
AND WEST. MODELS CONTINUE TO INCREASE QPF IN THIS AXIS...AND
EXPECT THAT MANY AREAS IN THE WATCH COULD SEE ONE TO TWO INCHES OF
RAINFALL.
REST OF FORECAST LOOKS TO BE IN DECENT SHAPE. WIDESPREAD RAIN
EVENT WILL DEVELOP ACROSS REGION AS SURFACE LOW MOVES FROM THE
TENNESSEE VALLEY ACROSS THE UPPER OHIO VALLEY TONIGHT AND FRIDAY.
AS SURFACE LOW AND UPPER TROUGH EXIT LATE TONIGHT THERE WILL BE A
CHANGE TO SNOW ACROSS THE NORTH ON BACK EDGE OF PRECIP SHIELD BUT
SNOW WILL BE BRIEF AND NO SIGNIFICANT ACCUMULATIONS EXPECTED.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
RAIN SHOWERS WILL TRANSITION TO SNOW SHOWERS DURING THE DAY FRIDAY
ACROSS THE SOUTH IN COLDER NORTHWEST FLOW BEHIND SYSTEM. HIGH
PRESSURE WILL BUILD IN BRIEFLY FOR FRIDAY NIGHT...BEFORE ANOTHER
CLIPPER MOVES ACROSS THE GREAT LAKES ON SATURDAY. CHANCE POPS
ACROSS REGION AS COLD FRONT WITH SYSTEM PASSES BY SATURDAY
AFTERNOON. DRY AND COLD SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH AND COLD FRONT WILL APPROACH REGION SUNDAY
WITH SCATTERED SNOW SHOWERS AS MOISTURE WILL BE LIMITED. LEFTOVER
SNOW SHOWERS IN NORTHWEST FLOW SUNDAY NIGHT FOLLOWED BY A DRY DAY
MONDAY AS SURFACE RIDGE BUILDS EAST. TEMPERATURES WILL TREND BACK
TOWARD NORMAL.
MODEL SOLUTIONS BEGIN TO SHOW INCONSISTENCY ON TUESDAY, SO FORECAST
CONSISTS OF A ECMWF ENSEMBLE/NAEFS BLEND WITH CHC OF RAIN/SNOW
TURNING TO RAIN SHOWERS TUESDAY NIGHT INTO WEDNESDAY AS A SHORT WAVE
TROUGH CROSSES THE GREAT LAKES FOR THE MIDDLE OF NEXT WEEK.
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL FOR TUESDAY AND
WEDNESDAY.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
A WIDESPREAD AREA OF RAIN WILL OVERSPREAD ALL TERMINALS TODAY AS
A SURFACE LOW MOVES NORTHEAST TOWARD THE OHIO VALLEY. IFR
VISIBILITY RESTRICTIONS WILL BE POSSIBLE AT TIMES IN HEAVIER
SHOWERS. CEILINGS WILL LOWER FROM VFR TO IFR LATER THIS EVENING.
OUTLOOK...FRIDAY THROUGH MONDAY...
HIGH PRESSURE PASSING SOUTH OF THE AREA WILL ALLOW FOR A BRIEF
PERIOD OF VFR CONDITIONS LATE FRIDAY AND FRIDAY NIGHT. A SERIES OF
WEAK UPPER LEVEL DISTURBANCES WILL INCREASE THE POTENTIAL FOR
RESTRICTIONS IN RAIN AND SNOW SHOWERS OVER THE WEEKEND. HIGH
PRESSURE WILL THEN RETURN VFR CONDITIONS FOR MONDAY.
&&
.HYDROLOGY...
THE STORM MOVING NORTHEAST ALONG THE OHIO RIVER OVER THE NEXT 24
HOURS WILL PRODUCE MODERATE RAIN ACROSS EAST CENTRAL OHIO INTO
NORTHWEST PENNSYLVANIA. RAINFALL OF 1.0 TO 1.5 INCHES IS POSSIBLE IN
EAST CENTRAL OHIO. STREAM AND CREEK FLOODING IS POSSIBLE IN EAST
CENTRAL OHIO FROM LATE AFTERNOON THROUGH TONIGHT. RIVER FLOODING IS
ALSO POSSIBLE ALONG THE MUSKINGUM RIVER IN THE VICINITY OF COSHOCTON
BY FRIDAY AFTERNOON.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ020-021-029-031.
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-021-022.
&&Hazardous weather outlook, Jan 26, 10:03 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 AM EST THU JAN 26 2012 MDZ001-PAZ007>009-013>016-022-023-073>076-WVZ023-041-271200- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-PRESTON-TUCKER- 1003 AM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-PAZ020-021-029-031-WVZ001>004-012-021-022-271200- COLUMBIANA-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 1003 AM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-040-048>050-057>059-068-069-271200- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE- 1003 AM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT RISES ARE EXPECTED ALONG THE MUSKINGUM AND TUSCARAWAS RIVERS. RIVER FLOODING IS POSSIBLE ALONG THE MUSKINGUM RIVER IN THE VICINITY OF COSHOCTON BY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 26, 9:56 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 956 AM EST THU JAN 26 2012 PAZ008-009-015-016-261700- VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 956 AM EST THU JAN 26 2012 ...POCKETS OF FREEZING RAIN POSSIBLE LATE THIS MORNING... TEMPERATURES FOR THE MAJORITY HAVE WARMED ABOVE FREEZING, WITH PRECIPITATION TURNING OVER TO RAIN. HOWEVER, THERE STILL ARE A FEW POCKETS WHERE TEMPERATURES ARE NEAR OR JUST BELOW FREEZING. THUS, THERE IS THE LOCALIZED POSSIBILITY OF FREEZING RAIN IN THESE LOCATIONS THROUGH NOON. A LIGHT COATING OF ICE WILL BE POSSIBLE AND MAY MAKE CONDITIONS ICY ON UNTREATED SURFACES. MOTORISTS AND PEDESTRIANS SHOULD EXERCISE CAUTION, ESPECIALLY ACROSS LOCATIONS NORTH OF THE INTERSTATE 80 CORRIDOR. TEMPERATURES WILL WARM ABOVE FREEZING ACROSS THE AREA BY THE EARLY AFTERNOON, WITH ALL RAIN EXPECTED FOR THE REMAINDER OF THE DAY. WOODRUM
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 10:00 AM EST | Flood Watch | PBZ | Allegheny, Beaver, Greene, Washington | 18 hr |
| Jan 26, 10:44 AM EST | River Flood Warning | PBZ | Coshocton | 6 days |
Nearby
River Flood Advisories in Pennsylvania, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.